NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 28, 12:09 AM EST, 51 minutes earlier.
Area forecast discussion, Mar 28, 12:09 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1209 AM CDT Wed Mar 28 2018
.UPDATE...
Updated aviation section for 00z taf issuance
&&
.SHORT TERM...(Tonight through Thursday night)
Issued at 310 PM CDT Tue Mar 27 2018
Surface analysis shows the cold front just northwest of the PAH
forecast area, with numerous showers along and behind the front.
Showers will continue to spread east into this evening as the
front moves across our region. The most significant rain through
late evening will be across much of southeast Missouri, southern
Illinois into portions of southwest Indiana, and then the axis of
heaviest rain will shift southeast, with west Kentucky seeing the
bulk of its share of the rain from mid evening into early
Wednesday, give or take a few hours. Rainfall amounts still look
like around an inch and a half in southwest Indiana and northwest
Kentucky, to around two and a half inches from southwest Illinois
into portions of southeast Missouri, with isolated higher amounts
possible. Isolated flooding issues are possible, but we do not
expected widespread issues at this point. We will continue to
monitor rainfall rates and adjust amounts if needed.
GFS and ECMWF indicate shower chances decreasing Wednesday
afternoon into possibly Wednesday evening across all but west
Kentucky with the front well south of our region. Any break will
be short lived with models bringing another area of low pressure
along the front, lifting it back into the PAH forecast area. This
will trigger numerous showers area wide, especially late Wednesday
night into Thursday. The heavier rainfall amounts will shift
southeast from totals of our first round of showers, with amounts
from Wednesday night into Thursday ranging from a half inch to an
inch and a half across west Kentucky, to generally around a half
inch in southeast Missouri, southern Illinois and southwest
Indiana. Showers will taper off west to east Thursday night.
Temperatures will remain mild through Thursday, then we should see
a cool down to near seasonal readings Thursday night.
.LONG TERM...(Friday through Tuesday)
Issued at 310 PM CDT Tue Mar 27 2018
The GEFS/ECENES means continued to depict a generally cyclonic flow
aloft over the eastern CONUS throughout the extended forecast
period, and the solutions looked similar. However, the deterministic
versions of the medium range models continued to have some
difficulty with the smaller details of timing of various impulses of
mid level shortwave energy and their attendant surface features.
Confidence in the dry, mostly clear forecast is higher on Fri/Fri
night with good agreement among the medium range models. There will
be high surface pressure over the PAH forecast area, overtopped by
northwesterly flow aloft. Generally light northerly winds are
expected to reverse direction overnight on the backside of the high.
PoPs should gradually ramp up on Sat from the northwest with the
approach of a cold front trailing a mid level shortwave moving
through the Great Lakes region. Sat night still looks like a wet one
for the region, with lower trop temps cold enough for the
possibility of some snowflakes in the air north of I-64 late in the
night.
The weather picture is a little more murky for the latter half of
the weekend and into early next week. Sun should be dry for at least
part of the day behind the front, but pcpn will probably return for
Sun night, according to most deterministic model solutions, except
for the 12Z ECMWF. Most models depicted a warm advection pattern
developing Sun night, with the cold front just to our south, and a
pressure wave or waves along it. The ECMWF instead showed a more
expansive high pressure area moving into the PAH forecast area,
under more prominent west-northwesterly flow aloft. A slightly
modified model blend provided a reasonable compromise: high chance
to likely PoPs Sun night, diminishing to slight or low chance PoPs
for Mon. Tue has chance Pops in the forecast, mainly due to the GFS.
The likelihood of lightning appears very limited through the
extended period. Expect seasonable or slightly below seasonable
temps.
&&
.AVIATION...
Issued at 1208 aM CDT Tue Mar 27 2018
Post frontal MVFR ceilings and visibilities will intersperse with
IFR ceilings associated with band of generally light rain
overnight into mid-morning. A brief break into MVFR/VFR category
ceilings will be possible from late morning into the early
afternoon, before returning to IFR/MVFR ceilings in the afternoon
and evening. Forecast confidence is currently 50/50 on this
scenario.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...RST
LONG TERM...DB
AVIATION...Smith
Special weather statement, Mar 27, 9:44 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
944 PM CDT Tue Mar 27 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-280930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
944 PM CDT Tue Mar 27 2018
...Locally heavy rain still expected to impact some locations
tonight into Wednesday morning...
A slow moving cold front has continued to drift slowly southeast
across western Kentucky late this evening. Along, and especially
behind this cold front, numerous showers are expected through
midnight. Many locations across southeast Missouri and southern
Illinois have already picked up from 1 to 2 inches of rain, with a
few locally higher amounts. However, no reports of flooding have
been received so far this evening.
It is now looking as though the heavier rains pushing southeast
into the Ohio River Valley will taper off a bit as we head past
midnight. Then, another round of heavier rains will likely get
going down along the Mississippi River in northeast Arkansas and
nose rapidly northeast into southern portions of western Kentucky
late tonight into Wednesday morning.
Although widespread overland flooding is not expected to occur, a
few poorly drained and low lying areas may see sharp rises in
water levels, including smaller creeks, streams, and ditches.
Ponding of water on roadways and reduced visibilities are also
likely with any heavier bursts of showers.
The time period of greatest impact due to the heavy rain will
subside across southeast Missouri and southern Illinois as the
night progresses. However, heavy rain impacts may increase later
tonight into Wednesday morning over the southern Purchase and
Pennyrile regions of western Kentucky.
Always use caution near ditches and creeks with fast moving waters
and avoid any roadways that may be covered with water. Remember
that rising waters are more difficult to discern when it is dark.
You should always play it safe. Turn around, don't drown.
Meffert